TITLE

Hemodynamic Effects of N--Acetylprocainamide in Man: Comparison With Other Antiarrhythmic Drugs

AUTHOR(S)
Josephson, Martin A.; Singh, Bramah N.
PUB. DATE
December 1986
SOURCE
Angiology;Dec1986 Part 2, Vol. 37 Issue 12, p950
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The hemodynamic effects of the class III antiarrhythmic agent N-acetylprocainamide or NAPA were assessed in 14 patients with preserved ventricular function undergoing cardiac catheterization. Intravenous NAPA is a relatively weak peripheral arterial and venous dilator which reduces cardiac output producing a reflex increase in the heart rate. The hemodynamic profile of NAPA is compared to and contrasted with other antiarrhythmic drugs, many of which exert significant depressant effects on left ventricular function. The hemodynamic profile of NAPA is favorable for an antiarrhythmic agent but further data are necessary to define its effects in patients with severely depressed myocardial perfonnance.
ACCESSION #
16364866

 

Related Articles

  • Sumatriptan.  // Reactions Weekly;2/1/2014, Issue 1486, p26 

    The article presents a case study of a 53-year-old woman diagnosed with cardiac disorders developed while receiving sumatriptan for her migraine.

  • Symptomatic Bradycardia, Syncope, and Prolonged QTc Interval Associated With Dronedarone Therapy. Eppert, Heather Draper; Goddard, Kara B. // Hospital Pharmacy;Apr2012, Vol. 47 Issue 4, p285 

    Objective: To report a case of symptomatic bradycardia, prolonged QT interval, and syncope associated with dronedarone in a patient with atrial fibrillation who was maintained in sinus rhythm.Case Summary: A 58-year-old man presented to the emergency department with a chief complaint of chest...

  • Cholestyramine Therapy for Quinidine-Induced Diarrhea. RuDusky, Basil M. // Angiology;Feb1997, Vol. 48 Issue 2, p173 

    The effective use of quinidine as an antiarrhythmic agent is frequently curtailed by one of its most common side effects�relentless diarrhea. Seven patients are described in whom diarrhea was quickly and completely controlled by the use of cholestyramine resin. To date, this is the only...

  • Pilsicainide.  // Reactions Weekly;10/10/2009, Issue 1273, p27 

    The article describes the case of a 34-year-old man who developed ST segment elevation and AT segment depression while on a pilsicainide test. ST segments returned to baseline after the patient was given isoprenaline. A second pilsicainide test was done a few days later and previous ST segment...

  • The Efficacy of Guanxinning Injection in Treating Angina Pectoris: Systematic Review and Meta-Analysis of Randomized Controlled Trials. Yongliang Jia; Siu-wai Leung; Ming-Yuen Lee; Guozhen Cui; Xiaohui Huang; Fongha Pan // Evidence-based Complementary & Alternative Medicine (eCAM);2013, Vol. 2013, p1 

    Objective. The randomized controlled trials (RCTs) on Guanxinning injection (GXN) in treating angina pectoris were published only in Chinese and have not been systematically reviewed. This study aims to provide a PRISMA-compliant and internationally accessible systematic review to evaluate the...

  • Molecular imaging of misfolded protein pathology for early clues to involvement of the heart. Merlini, Giampaolo; Narula, Jagat; Arbustini, Eloisa // European Journal of Nuclear Medicine & Molecular Imaging;Sep2014, Vol. 41 Issue 9, p1649 

    The author discusses the misfolded protein pathology identified by molecular imaging as early clues for heart involvement in patients with amyloidosis. Topics discussed include the study by S. Dorbala and colleagues which shows the efficacy of using F-florbetapir in detecting amyloid deposits,...

  • Acitretin/tamoxifen interaction.  // Reactions Weekly;8/23/2008, Issue 1216, p6 

    This article presents a case study involving a 56-year-old woman who experienced QT-interval prolongation while receiving acitretin and tamoxifen concomitantly. The clinical history of the patient is discussed, as well as the results of the physical and laboratory examinations performed on the...

  • Is Gender a Risk Factor for Adverse Drug Reactions?: The Example of Drug-Induced Long QT Syndrome. Drici, M-D.; Clément, N. // Drug Safety;Jun2001, Vol. 24 Issue 8, p575 

    Drug-induced torsade de pointes is a rare life-threatening adverse drug reaction (ADR) which is strongly influenced by gender. Drugs that prolong cardiac repolarisation include antiarrhythmics, gastrokinetics, antipsychotics, antihistamines and antibacterials. Such drugs share the potential to...

  • Procainamide.  // Reactions Weekly;2/13/2010, Issue 1288, p33 

    The article describes a case of ventricular tachycardia induced by the administration of intravenous procainamide in a 32-year-old man with type 1 muscular dystrophy.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics